Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 18, 2003, 1:19 PM CST for Caddo Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2003, 1:19 PM CST (19:19 UTC)
- Expired
- Mar 18, 2003, 2:15 PM CST
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 9 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764 WUUS54 KSHV 181919 SVRSHV LAC017-182015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 116 PM CST TUE MAR 18 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 215 PM CST * AT 116 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 16 MILES WEST OF GREENWOOD TO 27 MILES SOUTH OF GREENWOOD AND MOVING NORTHEAST AT 20 MPH. THIS LINE SHOULD REACH THE WESTERN PORTIONS OF SHREVEPORT BETWEEN 130 PM AND 145 PM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 215 PM CST. LAT...LON 3237 9402 3223 9400 3245 9376 3263 9384 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 12:00 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 18, 12:00 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE MAR 18 2003 UPDATE ALREADY SENT FOR TORNADO WATCH #51 IN EFFECT UNTIL 500 PM FOR OUR SOUTHERN HALF OF EAST TEXAS AND NORTHERN LOUISIANA. .SHV...TORNADO WATCH UNTIL 500 PM CST FOR LAZ010-011-017>020-TXZ149>153- 165>167.
Hazardous weather outlook, Mar 18, 12:00 PM CST, 1 hour 19 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE MAR 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS THE FOUR STATE REGION AHEAD OF A WEAK COLD FRONT. THE STORMS WILL BECOME SEVERE ON THE HEELS OF A STRONG UPPER LEVEL JET STREAM CURRENTLY ACROSS THE REGION. LOOK FOR THUNDERSTORMS THIS AFTERNOON INTO TONIGHT TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS ALONG CONVECTIVE BOWS. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH SUPERCELLS THAT DEVELOP AHEAD OF THE COLD FRONT. THE ACTIVITY SHOULD MOVE QUICKLY NORTHWARD WITH MUCH OF THE ACTIVITY ENDING BY MIDNIGHT ACROSS SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL BE INCREASING DURING THE WEEKEND AND CONTINUE INTO THE FIRST OF NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Mar 18, 12:27 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CST TUE MAR 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM ALTO TX WIND DAMAGE
03/18/03 CHEROKEE TREES AND POWER LINES
DOWNED.
1155 AM CUSHING TX WIND DAMAGE
03/18/03 NACOGDOCHES NEAR COUNTY ROADS 935 AND
836 WITH TREES DOWNED.
VIIILocal storm report, Mar 18, 12:27 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...ADDED SOURCE OF REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CST TUE MAR 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM ALTO TX WIND DAMAGE
03/18/03 CHEROKEE TREES AND POWER LINES
DOWNED. LAW
ENFORCEMENT.
1155 AM CUSHING TX WIND DAMAGE
03/18/03 NACOGDOCHES NEAR COUNTY ROADS 935 AND
836 WITH TREES DOWNED.
LAW ENFORCEMENT.
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:06 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 39 min |
| Mar 18, 5:15 PM CST | Tornado Warning | SHV | LaSalle | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.